Vol. 70, No. 1, 1977

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Remarks on singular elliptic theory for complete Riemannian manifolds

Heinz Otto Cordes and Robert Colman McOwen

Vol. 70 (1977), No. 1, 133–141

This paper is about a C-algebra A of 0-order pseudo-differential operators on L2(Ω), where Ω is a complete Riemannian manifold which need not be compact. This algebra is designed to handle singular elliptic theory for certain N-th-order differential operators. In particular, this paper studies the maximal ideal space M of the (commutative) algebra A𝒦, where 𝒦 denotes the compact ideal. The space M contains the bundle of cospheres as a subspace, and in general will contain additional points at infinity of the manifold. The significance of this for elliptic theory lies in the fact that an operator A A is Fredholm if and only if the associated continuous function σA C(M) is never zero.

Mathematical Subject Classification 2000
Primary: 58G10
Secondary: 46L99
Received: 19 December 1976
Published: 1 May 1977
Heinz Otto Cordes
Robert Colman McOwen